PDA

View Full Version : sick from ZMA?



brettbags
03-08-2010, 06:14 PM
First I would like to say that I very rarely get sick, most years not even once, and if I do, its only for a day or so. I have a very strong immune system. That being said I have been taking ZMA at 3 pills per night before sleep on an empty stomach for about two weeks. Recently I cut the dose to 2 pills per night (only about two days ago) because I was tired from having loose poops like 5 times a day (serious). Now today I have a slight fever, only 99.7 and I was wondering if anyone has had similar effects. My 21st b day is tomorrow and I really hate that I may possibly be getting sick from something like zinc, magnesium, and b6. Any insight on this matter would be great. I tried the search and only found one similar case, but he said he took 1 pill and got sick so that was probably just coincidence. Basically I want to know if I should continue taking 2 pills a night because it may just be a very unfortunate stroke of bad luck I am having since I plan on going to Atlantic City tomorrow, or if you have heard, read, or experienced something similar and know it can be from ZMA, in which case I will stop taking it. Thanks a lot, and sorry for the long read.

paedomorphosis
03-08-2010, 06:20 PM
First I would like to say that I very rarely get sick, most years not even once, and if I do, its only for a day or so. I have a very strong immune system. That being said I have been taking ZMA at 3 pills per night before sleep on an empty stomach for about two weeks. Recently I cut the dose to 2 pills per night (only about two days ago) because I was tired from having loose poops like 5 times a day (serious). Now today I have a slight fever, only 99.7 and I was wondering if anyone has had similar effects. My 21st b day is tomorrow and I really hate that I may possibly be getting sick from something like zinc, magnesium, and b6. Any insight on this matter would be great. I tried the search and only found one similar case, but he said he took 1 pill and got sick so that was probably just coincidence. Basically I want to know if I should continue taking 2 pills a night because it may just be a very unfortunate stroke of bad luck I am having since I plan on going to Atlantic City tomorrow, or if you have heard, read, or experienced something similar and know it can be from ZMA, in which case I will stop taking it. Thanks a lot, and sorry for the long read.

Hey man, I think it's probably a coincidence. There can be side effects with nitric oxide preworkout supps and things like that, but I really doubt ZMA would cause fever. It's just 3 ingredients, the only thing I would think would happen is maybe a little diarrhea from the magnesium. I got ZMA a month ago, and I take 2 pills a night and haven't had any problems.

brettbags
03-08-2010, 06:23 PM
Hey man, I think it's probably a coincidence. There can be side effects with nitric oxide preworkout supps and things like that, but I really doubt ZMA would cause fever. It's just 3 ingredients, the only thing I would think would happen is maybe a little diarrhea from the magnesium. I got ZMA a month ago, and I take 2 pills a night and haven't had any problems.

I do take white flood and green mag, but I have taken them both before with no side effects. My NO supplement history is NOS Blast (2), NO Xplode (2), Superpump 250 (1), and currently White Flood (2), so it is nothing new to me. Also they are only taken on training days, which is 4 days a week.

brettbags
03-09-2010, 04:53 AM
Update: Last night my fever went up to 100.3, which still isn't that bad, but I decided not to take the ZMA. Woke up this morning and my temperature dropped to 99.1.

orasis1
03-09-2010, 05:12 AM
First I would like to say that I very rarely get sick, most years not even once, and if I do, its only for a day or so. I have a very strong immune system. That being said I have been taking ZMA at 3 pills per night before sleep on an empty stomach for about two weeks. Recently I cut the dose to 2 pills per night (only about two days ago) because I was tired from having loose poops like 5 times a day (serious). Now today I have a slight fever, only 99.7 and I was wondering if anyone has had similar effects. My 21st b day is tomorrow and I really hate that I may possibly be getting sick from something like zinc, magnesium, and b6. Any insight on this matter would be great. I tried the search and only found one similar case, but he said he took 1 pill and got sick so that was probably just coincidence. Basically I want to know if I should continue taking 2 pills a night because it may just be a very unfortunate stroke of bad luck I am having since I plan on going to Atlantic City tomorrow, or if you have heard, read, or experienced something similar and know it can be from ZMA, in which case I will stop taking it. Thanks a lot, and sorry for the long read.

Please do keep in mind that supplements are unregulated and as such are not required by law, unlike foods and medicines, to list all of the ingredients including but not limited to procedures, preservatives and or additives.

Supplemental ZMA is not the same Zinc, Magnesium and B6 as one would find in their food. Supplemental ZMA (along with other supplements) is a highly processed, packed with preservatives, version of natural ''ZMA'' manufactured in god knows what sort of conditions.

You may be having an allergic response to one of the unlisted additives or preservatives.

I'd discontinue use of that brand altogether and speak with a REAL doc about it before you try another [brand] just to see if you have any real existing issues with Zinc/Mag or B6.

Not everyone is created the same - some people do have issues with common stuff like b6 or Zinc, some people go into Anaphylaxis with doses less than the recommended daily intake for the general population.

brettbags
03-09-2010, 02:22 PM
Please do keep in mind that supplements are unregulated and as such are not required by law, unlike foods and medicines, to list all of the ingredients including but not limited to procedures, preservatives and or additives.

Supplemental ZMA is not the same Zinc, Magnesium and B6 as one would find in their food. Supplemental ZMA (along with other supplements) is a highly processed, packed with preservatives, version of natural ''ZMA'' manufactured in god knows what sort of conditions.

You may be having an allergic response to one of the unlisted additives or preservatives.

I'd discontinue use of that brand altogether and speak with a REAL doc about it before you try another [brand] just to see if you have any real existing issues with Zinc/Mag or B6.

Not everyone is created the same - some people do have issues with common stuff like b6 or Zinc, some people go into Anaphylaxis with doses less than the recommended daily intake for the general population.

I have taken this same brand of ZMA one time in the past, about a year ago. It was the body tech one from vitamin shoppe. I did stop taking it and I feel much better. Slight headache is all that remains. So I had a fever for one full day, stopped taking it and I feel fine now. Sounds like it was the ZMA to me. I will probably finish the bottle though just to make sure lol.